Florida, 2006

Damaging Wind in Florida, June 22, 2006

June 22, 2006 · NWS JAX · 1 event in 1 county or zone

A spotter reported a newly built barn was torn in half by a microburst. 05658 W.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A spotter reported a newly built barn was torn in half by a microburst. Coordinates were: 30.36871 N, -83.05658 W.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 1:45 PM EST, 10 minutes earlier.

Area forecast discussion, Jun 22, 1:45 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT THU JUN 22 2006

.SHORT TERM...
RADAR RETURNS OFF THE GEORGIA AND EXTREME NE FLORIDA COAST ARE MOST
LIKELY CHAFF AS THERE IS NO CONVECTION OR EVEN CLOUD COVERAGE CO-
LOCATED ISOLATED POP UP THUNDERSTORMS HAVE DEVELOPED WERE UPDRAFTS
HAVE BEEN VIGOROUS ENOUGH TO BLOW THROUGH THE CAP/STRONG SUBSIDENCE
INVERSION.  WITH DEEP HIGH PRESSURE CENTERED OVER THE FORECAST
AREA (FA) THEY SHOULD BE FEW AND FAR BETWEEN THIS EVENING. WITH A
SYNOPTIC EASTERLY FLOW REGIME SET UP THE WEST COAST...GULF OF
MEXICO...APALACHEE BAY SEA BREEZE FRONT IS PINNED ALONG THE IMMEDIATE
COAST BUT IT SHOULD BE ABLE TO PENETRATE INTO THE EXTREME WESTERN
PORTION OF THE FA BY SUNSET. A FEW CLUSTERS OF THUNDERSTORMS ARE
LIKELY TO FORM THERE WHEN OUTFLOW BOUNDARIES INTERSECT THE SEA
BREEZE. MOST CONVECTION SHOULD DIMINISH AFTER DIURNAL HEATING
SUBSIDES AND SHOULD BE COMPLETE AROUND 11 PM OR MIDNIGHT. PATCHY
FOG POSSIBLE IN AREAS WHICH RECEIVE SUBSTANTIAL RAINFALL TONIGHT.
TOMORROW LOOKING TO BE A REPEAT OF TODAY...HAZY..HOT AND HUMID WITH
ISOLATED THUNDERSTORMS.

.LONG TERM...
WELL THE QUESTION FOR THE WEEKEND INTO MONDAY IS WHAT WILL THE UPPER
LOW AND SURFACE WAVE EAST OF THE BAHAMAS DO?  OVERALL THINK THE
SYSTEM WILL TRY SOME FOR TYPE OF SUB-TROPICAL/HYBRID ORGANIZATION AND
WILL BRING SOME MOISTURE BACK TOWARD THE COAST BUT THINK THE NAM IS
TOO AGGRESSIVE WITH IT. JUST REMEMBERING BACK TO ALBERTO NAM HAD A
NICE LOOKING LOW ASSOCIATED WITH THAT SYSTEM...HEADED FOR THE TEXAS
COAST THINK WE ARE LOOKING AT SOMETHING SIMILAR HERE SO OVERALL
PREFER THE GFS HANDLING OF AN OPEN SURFACE WAVE AND LOW LEVEL
CIRCULATION MOVING ACROSS THE FLORIDA PENINSULA SUN INTO MONDAY.
GFS POPS LOOK REASONABLE UNTIL WE SEE WHAT TRANSPIRES OFFSHORE.
RIGHT NOW THIS SYSTEM JUST LOOKS TO BE SOMETHING THAT WILL ADD
SOME MOISTURE TO THE LOCAL AREA.

&&

.MARINE...
NO REAL CHANGES SEEN FOR THIS PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  97  70  97  69 /  10   0   5   5
SSI  91  71  91  75 /   5   0   5   5
JAX  93  71  93  69 /   5   0   5   5
SGJ  88  73  88  71 /   5   0  10   5
GNV  93  70  93  69 /   5   0   5   5
OCF  93  70  92  68 /   5   0  10   5

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...SANDRIK
MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Jun 22, 10:45 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT THU JUN 22 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1145 AM EDT THU JUN 22 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE SUWANNEE
VALLEY AND INTERIOR SOUTHEAST GEORGIA. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH...SMALL HAIL AND DEADLY
CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS WEEKEND
AS TROPICAL MOISTURE RETURNS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP/CARROLL

In the hours before

Special weather statement, Jun 22, 1:23 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EDT THU JUN 22 2006

FLZ020-GAZ162-221915-
ECHOLS-HAMILTON-
223 PM EDT THU JUN 22 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN HAMILTON
AND WESTERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF STATENVILLE...MOVING
SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND MAYDAY...STATENVILLE...JENNINGS AND WEST LAKE THROUGH 315 PM.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Suwannee

When
June 22, 1:55 PM EST
Where
Suwannee County, 7 mi NW of Live Oak
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
30.367, -83.067

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515491.